Nationwide Voluntary Recall Of Pet Seizure Medications

A nationwide recall has been issued for multiple C.O. Truxton veterinary anticonvulsant, anti-seizure, and antidepressant medications for pets.


Pharmaceutical and medical supplies company C.O. Truxton has announced they are expanding the voluntary recall they issued on April 21, 2017 to now include all products that were repackaged into a Truxton Incorporated label, and the recall affect veterinarians and physicians nationwide.


C.O. Truxton produces and packages anticonvulsants, anti-seizures, and antidepressant medicines for pets nationwide, and originally recalled amitriptyline and phenobarbital drugs because of a label mix-up error in April. They’ve just announced they are expanding that recall, to include all the products that are packaged with their Truxton Incorporated Labels.


Related: University of Washington To Study New Dog Anti-Aging Drug


The company says they have not received any complaints from their recalled products, but are being abundantly cautious about recalling any product that could be a problem.


Veterinarians use amitriptyline as an antidepressant, while they use phenobarbital as a sedative and/or anticonvulsant in pets. Accidental exposure or overdose of phenobarbital could lead to renal failure, cardiogenic shock, coma or death in both humans and animals. Accidental exposure or overdose of amitriptyline can cause a multitude of symptoms, including uneven heartbeats, confusion, agitation, hallucinations, seizures, fainting, muscle stiffness or hot/cold sensations in both humans and animals.


Related: 6 Frequently Asked Questions About Canine Osteoarthritis


The recall affects physicians and veterinarians nationwide, and Truxton is notifying any customers on record who purchased the recalled items. The company will offer full credit refunds and full replacement of any recalled product.


If you have concerns about adverse reactions with any of these products, the Federal Drug Administration recommends reporting to the FDA’s MedWatch Adverse Event Reporting Program. You can do so online, by fax (1-800-FDA-0178) or regular mail.You can find information about the affected packages at the FDA’s recall page.

Lori Ennis
Lori Ennis

More by Lori Ennis

Popular Pet Guide
Next